Click & Collect now available!
This is a Pharmacy Medicine, therefore you'll need to answer a few short questions so our pharmacy team can ensure this product is right for you.
Please note images are for illustration purposes and may differ from the product(s) you receive
Co-codamol 8/500mg Tablets are used to help to relieve short-term acute, moderate pain, which is not relieved by paracetamol, ibuprofen or aspirin alone.
Co-codamol 8/500 tablets can be used for the treatment of acute moderate pain; such as headaches, migraine, neuralgia, toothache, dysmenorrhoea and rheumatic pain.
This product contains paracetamol. DO NOT take any other paracetamol containing products with this medicine.
This medicine contains codeine which can cause addiction if you take it continuously for more than 3 days.
This can give you withdrawal symptoms from the medicine when you stop taking it. If you take a painkiller for headaches for more than 3 days it can make them worse.
Do not take Co-codamol: if you are allergic to paracetamol or codeine phosphate or any of the other ingredients of this medicine the person going to take the tablets under 12 years of age. Co-codamol must not be given to children under 12 years of age. if you have diarrhoea caused by poisoning or severe bloody diarrhoea (pseudomembranous colitis) if you have difficulty breathing, or other chronic lung disease if you are having an asthma attack. for pain relief in children and adolescents (0-18 years of age) after removal of their tonsils or adenoids due to obstructive sleep apnoea syndrome if you know that you metabolise very rapidly codeine into morphine if you are breast-feeding.
Warnings and precautions Take special care with this medicine and talk to your pharmacist or doctor if you have: kidney or liver problems diseased adrenal glands (Addisons disease) or high blood pressure caused by a tumour near a kidney (phaeochromocytoma) inflammatory bowel disease gall bladder disease or gall stones recently had surgery on your gastro-intestinal tract or urinary system an enlarged prostate gland and have difficulty urinating and are male epilepsy or suffered head injury or raised pressure in the skull (may cause painful eyes, changes in vision or headache behind the eyes) an underactive thyroid gland muscle weakness (myasthenia gravis) low blood pressure or are in shock suffered from alcoholism, drug abuse or dependence or mental illness.
The medicine can affect your ability to drive as it may make you sleepy or dizzy. Do not drive while taking this medicine until you know how it affects you. It is an offence to drive if this medicine affects your ability to drive.
However, you would not be committing an offence if: - The medicine has been prescribed to treat a medical or dental problem and - You have taken it according to the instructions given by the prescriber or in the information provided with the medicine and - It was not affecting your ability to drive safely Talk to your doctor or pharmacist if you are not sure whether it is safe for you to drive while taking this medicine.
Like all medicines, this medicine can cause side effects, although not everybody gets them.
Stop taking co-codamol and see a doctor or go to a hospital straight away if: Not known (frequency cannot be estimated from the available data): You get swelling of the hands, feet, ankles, face, lips or throat which may cause difficulty in swallowing or breathing, increased sweating, redness or flushed face, mucosal lesions (such as mouth ulcers), drug fever. You could also notice an itchy, lumpy rash (hives) or nettle rash (urticaria). This may mean you are having an allergic reaction to co-codamol. You get a severe skin reaction, such as reddening of the skin with blisters or peeling and may be associated with a high fever and joint pain. There may also be severe blisters and bleeding in the lips, eyes, mouth, nose and genitals (Stevens-Johnson syndrome or toxic epidermal necrolysis). Or if you experience a red, scaly rash with bumps under the skin and blisters (acute generalised exanthematous pustulosis or fixed drug eruption).
Talk to your doctor straight away if you notice any of the following serious side effects:
Not known (frequency cannot be estimated from the available data): Severe stomach pain, which may reach throughto your back. This could be a sign of inflammation of the pancreas (pancreatitis). Tell your doctor or pharmacist if any of the following side effects gets serious or lasts longer than a few days: Constipation, feeling sick (nausea), being sick (vomiting) Dizziness, light-headedness, drowsiness, confusion Pain and difficulty passing urine You get infections or bruise more easily than usual. This could be because of a blood problem.
Other side effects: Not known (frequency cannot be estimated from the available data): Gastrointestinal system - stomach irritation (mild stomach pain, heartburn and feeling sick), constipation, being sick, loss of appetite, dry mouth, difficulty in the passage of food through guts, abdominal pain and swelling (may be signs of liver damage or a swollen intestine) Heart - slow heart rate, palpitations, low blood pressure, inflammation of the heart muscle Urinary system - a less frequent need to pass urine, kidney problems Nervous system - mood changes, depression, hallucinations (seeing or hearing things that are not real), restlessness, excitation, fits, increased pressure in the skull (painful eyes, changes in vision or headache behind the eyes), headache, difficulty sleeping, nightmares, reduced alertness, tolerance (medicine has less effect) or dependence (suffer from withdrawal symptoms e.g. tremor, difficulty sleeping, sweating, increased heart rate, increased breathing rate, raised blood pressure and feeling or being sick if the medicine is stopped too quickly) Eyes - blurred or double vision, extremely small pupils Reproductive system - lower abdominal pain (may be caused by spasms of the uterus) Others - trembling, unusual tiredness or weakness, general discomfort and illness, low body temperature.
Reporting of side effects If you get any side effects, talk to your doctor, pharmacist or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at: www.mhra.gov.uk/yellowcard or search for MHRA Yellow Card in the Google Play or Apple App Store. By reporting side effects you can help provide more information on the safety of this medicine.
Always take this medicine exactly as described in this leaflet or as your doctor or pharmacist has told you.
Check with your doctor or pharmacist if you are not sure.
The recommended dose is: Adults over 18 years: The recommended dose is one or two tablets to be swallowed with water. The dose should not be taken more frequently than every 4-6 hours and not more than 4 times in any 24 hour period. The maximum daily dose is 8 tablets (4g of paracetamol and 64mg of codeine phosphate) in any 24 hour period in divided doses. Children aged 16 years to 18 years:
Children aged 16 years or above should take one or two tablets every 6 hours, as needed. Do not take more than 8 tablets in 24 hours.
Children aged 12 years to 15 years: The recommended dose for children aged 12 years to 15 years is 1 tablet every 6 hours when needed. Do not take more than 4 tablets in 24 hours.
Children aged less than 12 years: Co-codamol should not be given to children below the age of 12 years, due to the risk of severe breathing problems.Do not take for more than 3 days. If you need to use this medicine for more than three days you must speak to your doctor or pharmacist. If you stop taking Co-codamol tablets This medicine contains codeine and can cause addiction if you take it continuously for more than three days. When you stop taking it you may get withdrawal symptoms such as tremor, difficulty sleeping, feeling or being sick, sweating and increased heart rate, breathing or blood pressure. You should talk to your doctor or pharmacist if you think you are suffering from withdrawal symptoms. Do not exceed the stated dose.
If symptoms persist consult your doctor. If you take more Co-codamol Tablets than you should Seek immediate medical advice in the event of an overdose, even if you feel well, because of the risk of delayed, serious liver damage. If you (or someone else) swallow a lot of tablets at the same time, or you think a child may have swallowed any contact your nearest hospital casualty department or tell your doctor immediately. Symptoms of an overdose include feeling or being sick, loss of appetite, stomach pain, coma, pale skin, low blood pressure, pinpoint pupils, fast heartbeat or difficulty breathing. Signs of overdose include feeling or being sick, loss of appetite, stomach pain, coma, pale skin, low blood pressure, pinpoint pupils, fast heart beat or difficulty breathing.
If you forget to take Co-codamol Tablets Do not take a double dose to make up for a forgotten dose. If you forget to take a dose take it as soon as you remember it and then take the next dose at the right time
Each Co-codamol 8/500mg Tablet contains:
500mg of paracetamol and 8mg of codeine phosphate.
To enable chemist Direct to get the best availability and price for this product, it may be sourced from a range of wholesalers. This may mean the ingredients will vary slightly in each product. If you would like to know the current ingredients list for this, please feel free to contact Customer services on 0121 541 1800
94% of orders are despatched within 2 days (data taken from July 2022 to October 2022)
Additional terms and conditions apply, to view our full delivery terms and conditions click here
If you're not completely satisfied with your order, you can return it to us within 28 days
Find out more about our returns policy click here
tablets work ok and with no issues, no problems from ordering to recieving
....and it was delivered quickly, Thank you very much.
Subscribe & Save
Save up to 15% off or the lowest price guaranteed on 1000s of products.
We'll match the price if you find it cheaper at leading competitors.
Cheaper than the high street
We regularly check our prices against leading competitors to make sure you always get the best value.
Stock up & Save
Buy in bulk and save on everyday essentials.